PDA

View Full Version : Similar Problem?


FalconSmash
May 18th, 2009, 04:45 PM
Okay, I'm a 15 year old male. I'm literate, and quite intelligent. I have a severe case of ADD, and I mean it's really bad. It's weaned down since I was little, and it's not as bad as it was in 4th grade, when it really hit.

Over the years I've switched to lots of medicines, My last was Concerta, and my current is Adderal, the one I started with about six years ago. On this medicine, my appetite is cut in half, or less, and I tend to lose weight.

Also, I've noticed that even with all these medicines I still drift off into 'space' as people tend to call it. I think it's because I've built up a tolerance to some of the key chemicals that are ubiquitous throughout all the ADD medicines. Does anybody else have these same problems?

INFERNO
May 19th, 2009, 04:16 AM
You can get tolerance and cross-tolernace (become tolerant to drug A that you take and drug B even if you haven't ever had drug B). The loss of appetite is a normal side-effect. The "drifting into space" I'm not entirely sure what you mean by that. Is it a feeling of spinning, being pulled out of your body, etc...? Or is it some sort of hallucination?

Here is the website for Adderall so you can read further CLICKIE HERE (http://www.adderall.net/).

FalconSmash
May 19th, 2009, 02:11 PM
Oh, xD By 'drifting in space' I meant I'm like, not paying attention at all, but I'm not thinking of anything really. It's like I go blank, but don't realize it.

It's weird.

PrincessSarey
May 19th, 2009, 10:26 PM
I go blank like that and I'm not on medication, even when I was on, that'd happen. ADHD can't be cured, medications only help some symptoms. I personally would try other things as well or instead of. Doubt you want to take a pill for the rest of your life, and since you're maturing and heading into adulthood, you'll need to learn how to cope without medication. But your choice I s'pose.

Stimulants cause loss of appetite and weight loss is common alongside that, obviously. I'd change if it's causing a problem. Or I'd come off them and like I said, learn to cope without medication. Either way though, your choice.

IAMSAM
May 19th, 2009, 11:03 PM
I'm not so sure about true 'tolerance', however there have been reports that the effects can 'wear off' as the person matures. I don't know if this is due to the meds themselves losing effectiveness, or the dosage needing to be adjusted for growth/age, etc. Maybe that's why you've been tried on a number of the ADHD meds, eventhough many are basically the same stimulant type med, they have subtle differences which can have a difference. Then there's Strattera which is a non stimulant med.

As you've noted, loss of appetite is a side effect of the stimulant meds. If it's a real problem, then you either have to eat even of you're not hungry, or talk with the doc about Strattera, being a non stim it is less likely to cause loss of appetite.

As for the 'drifting', it's hard to tell if that's due to improper dosage, or of it's just frankly a lack of self control. There's only so much and ADHD med will do, perhaps your 'drfting' is more under your control than you'd like to admit.